#OPPI17

Join the planning knowledge exchange

Ontario Professional Planners InstituteConference

October 3-5, 2017 | Blue Mountain Resort, Town of the Blue Mountains, ON

Blue Mountain

Join the planning knowledge exchange

Ontario Professional Planners InstituteConference

October 3-5, 2017 | Blue Mountain Resort, Town of the Blue Mountains, ON

Blue Mountain

Join the planning knowledge exchange

Ontario Professional Planners InstituteConference

October 3-5, 2017 | Blue Mountain Resort, Town of the Blue Mountains, ON

Blue Mountain

Tuesday, October 3

8:00am-9:00am

Networking Breakfast

9:00am-9:30am

Welcome and Opening Remarks

- Opening remarks by the (invited) Minister of Municipal Affairs
9:30am-10:30am

Morning Keynote: Boosting Workplace Happiness and Productivity

10:30am - 11:00am

Refreshment Break

11:00am-5:00pm

Public Engagement with LEGO ®

- located in the PKE
11:00am - 12:00pm

Breakout Sessions

A variety of options will be available

Interactive Training: 60 or 120 minute sessions designed to teach specific skills or concepts, and to address specific planning-related issues. These sessions will provide skill development for planners and may incorporate.

Ignite sessions: Fifteen minute, rapid-fire presentations with 5 minutes for questions at the end. These come in groupings of 2 or 3. Stay for one session or stay for all! 

Mobile workshops:  On the go learning by bus, bike or on foot.  Pre-registration is required and some may be offered at an additional cost.

11:00am - 2:15pm

Interactive 120

These sessions are presented in two 60 minute time slots and they include lunch in between.
11:00am-12:00pm, continuing 1:15pm-4:00pm

Agriculture, Tourism & Economic Development: Building a Policy Framework and Relationships in Grey County

- $25 Additional Fee, Pre-registration Required
Interactive 60 + Mobile Workshop
11:00am-12:00pm, continuing 1:15pm-2:15pm

From Conflict to Common Ground: the Planner as Expert and Facilitator

11:00am - 2:15pm

MMA - Coordinated Planning Review

presented by Ministry of Municipal Affairs
11:00pm - 12:00pm

Interactive 60

These sessions feature 60 minutes of interactive content.
11:00am-12:00pm

Ethics & Obligations of a Professional Planner

11:00am-12:00pm

Jennifer Moss Continues the Conversation

11:00am-11:30pm

Heritage Planning is Good Planning

- 30 Minute Ignite
11:30am-12:00pm

Integrating Heritage and Planning: Exploring the Value of Historical Neighbourhoods

- 30-minute Ignite
11:00am-12:00pm

Planning Leadership and Halton Area Development Review Customer Service Initiatives

11:00am - 12:00pm

What Would Thomas Adams Do*? An Interactive Discussion about OPPI’s Professional Code of Practice and OPPI’s Complaint Process.

- Panel
11:00am - 12:00pm

Ignite Sessions

Ignite sessions are fifteen minute, rapid-fire presentations with 5 minutes for questions at the end. These come in groupings of 2 or 3. Stay for one session or stay for all!
11:00am-11:15am

Active, Accessible, and Sustainable School Travel: Incorporating Experiences of Disability into School Travel Planning

11:20am-11:35am

Community Planning: From Protestors to Supporters

11:40am-11:55am

Double Trouble - Single Tier County Official Plans and Delegated Authority

12:00pm - 1:00pm

Networking Lunch

1:15pm - 2:15pm

Breakout Sessions

A variety of options will be available.

Interactive Training: 60 or 120 minute sessions designed to teach specific skills or concepts, and to address specific planning-related issues. These sessions will provide skill development for planners and may incorporate.

Ignite sessions: Fifteen minute, rapid-fire presentations with 5 minutes for questions at the end. These come in groupings of 2 or 3. Stay for one session or stay for all! 

Mobile workshops:  On the go learning by bus, bike or on foot.  Pre-registration is required and some may be offered at an additional cost.

1:15pm - 2:15pm

Interactive 60

These sessions feature 60 minutes of interactive content.
1:15pm-2:15pm

Building Bridges: Agricultural Participation in Nutrient Management and Source Water Protection

1:15pm-2:15pm

Dear Dilemma: LIVE AND IN PERSON (not your everyday ethics blab-fest)

1:15pm - 2:15pm

Getting to Consensus - Leave the Lawyers Out of the Room

1:15pm-2:15pm

Managing Change - It's Kinda Like Skiing

1:15pm-2:15pm

Minimizing Conflict for Planners - The Magic 5 for Conflict Management

1:15pm-2:15pm

So, You Want to be a Chief Planner

1:15pm - 2:15pm

Ignite Sessions

Ignite sessions are fifteen minute, rapid-fire presentations with 5 minutes for questions at the end. These come in groupings of 2 or 3. Stay for one session or stay for all!
1:35pm-1:50pm

A New Kind of Planning Advocacy: What OPPI Can Learn From Student Unions for 2020

2:00pm - 2:15pm

Confronting Conflict Head on in an Honest and Appropriate Fashion

- Ignite Session
1:15pm - 1:30pm

Public Liaison Committee: A Perspective Forum for Managing Conflicts Related to the Operations of Mineral Aggregate Pits

2:15pm - 2:30pm

Stretch Break

Breakout Sessions

A variety of options will be available.

Interactive Training: 60 or 120 minute sessions designed to teach specific skills or concepts, and to address specific planning-related issues. These sessions will provide skill development for planners and may incorporate.

Ignite sessions: Fifteen minute, rapid-fire presentations with 5 minutes for questions at the end. These come in groupings of 2 or 3. Stay for one session or stay for all! 

Mobile workshops:  On the go learning by bus, bike or on foot.  Pre-registration is required and some may be offered at an additional cost.

2:30pm - 5:00pm

Interactive 120

These sessions are presented in two 60 minute time slots and they include a 15-30 minute break.
2:30pm-3:30pm, continuing 4:00pm-5:00pm

Duty to Consult… Obligation or Opportunity?

2:30pm-3:30pm, continuing 4:00pm-5:00pm

Planning for the Public-Private Realm - Blue Mountain Village & Resort: A Case Study

Interactive 60 + Mobile Workshop
2:30pm-3:30pm, continuing 4:00pm-5:00pm

Inclusionary Zoning for Ontario

- brought to you by Ministry of Municipal Affairs
brought to you by Ministry of Municipal Affairs
2:30pm - 3:30pm

Interactive 60

These sessions feature 60 minutes of interactive content.
2:30pm-3:30pm

Building Community Resiliency: A Path to Low Carbon Development in a Climate Change Lense

2:30pm-3:30pm

Nature Counts - The Role of Green Infrastructure in Regional Resilience

2:30pm - 3:30pm

Planning for Our Urban Forest as Infrastructure

2:30pm-3:30pm

The Professional Journey: Student to RPP

Mobile Workshops

A variety of options will be available - on foot or by bus- some will be an additional cost.
2:30pm-5:30pm

Case Study of the Town of Collingwood’s Waterfront Master Plan

- Mobile Workshop. Pre-registration is required.
1:15pm-2:15pm

Collingwood's Historic Downtown

Mobile Workshop, Pre-registration is required.
2:30pm-5:30pm

Planning for Wine

- Additional Fee $40 and Pre-registration required
Mobile Workshop
1:15pm - 5:00pm

Revitalizing Wasaga Beach

- $25 Additional Fee, Must be pre-registered.
Mobile Workshop
2:30pm - 3:30pm

Ignite Sessions

Ignite sessions are fifteen minute, rapid-fire presentations with 5 minutes for questions at the end. These come in groupings of 2 or 3. Stay for one session or stay for all!
2:30pm - 2:45pm

Problem Solving Skills

- Ignite
3:10pm-3:25pm

Successful Conflict Mitigation in the Committee of Adjustment Process - Tips for the Novice Planner

2:50pm-3:05pm

Visual Evidence in OMB Hearings - What it Means and Why it Matters?

3:30pm - 4:00pm

Refreshment Break

4:00pm - 5:00pm

Breakout Sessions

A variety of options are available.

Interactive Training: 60 or 120 minute sessions designed to teach specific skills or concepts, and to address specific planning-related issues. These sessions will provide skill development for planners and may incorporate.

Ignite sessions: Fifteen minute, rapid-fire presentations with 5 minutes for questions at the end. These come in groupings of 2 or 3. Stay for one session or stay for all! 

Mobile workshops:  On the go learning by bus, bike or on foot.  Pre-registration is required and some may be offered at an additional cost.

4:00pm - 5:00pm

Interactive 60

These sessions feature 60 minutes of interactive content.
4:00pm-5:00pm

Building Resilient Infrastructure and Low-Carbon Communities in the Greater Golden Horseshoe

- Panel
Panel


4:00pm - 5:00pm

Climate Change Adaption

4:00pm - 5:00pm

Planners as Collaboration Designers: A Systems Thinking Lens on Tackling Complex Problems

4:00pm - 5:00pm

In the Middle of Somewhere

4:00pm - 5:00pm

Professional Planners and CFOs Talk Resilience

4:00pm - 5:00pm

Second Units – with MMA, CHMC, and OPPI

4:00pm - 5:00pm

Ignite Sessions

Ignite sessions are fifteen minute, rapid-fire presentations with 5 minutes for questions at the end. These come in groupings of 2 or 3. Stay for one session or stay for all!
4:00pm-4:15pm

Collective Spatial Decision Making in the GTHA Bike Share Feasibility Study


4:45pm - 5:00pm

Conflicting Sides – How to Allow Coach Houses in Ottawa

- Ignite Session
4:20pm-4:35pm

Think Locally and Act Globally

6:30pm-9:00pm

Networking Dinner & Awards